Volume 18, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26, 1 issue

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Brauer groups and étale cohomology in derived algebraic geometry

Benjamin Antieau and David Gepner

Geometry & Topology 18 (2014) 1149–1244

In this paper, we study Azumaya algebras and Brauer groups in derived algebraic geometry. We establish various fundamental facts about Brauer groups in this setting, and we provide a computational tool, which we use to compute the Brauer group in several examples. In particular, we show that the Brauer group of the sphere spectrum vanishes, which solves a conjecture of Baker and Richter, and we use this to prove two uniqueness theorems for the stable homotopy category. Our key technical results include the local geometricity, in the sense of Artin n–stacks, of the moduli space of perfect modules over a smooth and proper algebra, the étale local triviality of Azumaya algebras over connective derived schemes and a local to global principle for the algebraicity of stacks of stable categories.

commutative ring spectra, derived algebraic geometry, moduli spaces, Azumaya algebras, Brauer groups
Mathematical Subject Classification 2010
Primary: 14F22, 18G55
Secondary: 14D20, 18E30
Received: 12 December 2012
Revised: 15 August 2013
Accepted: 5 October 2013
Published: 7 April 2014
Proposed: Richard Thomas
Seconded: Ralph Cohen, Bill Dwyer
Benjamin Antieau
Department of Mathematics
University of Washington
Box 354350
Seattle, WA 98195
David Gepner
Department of Mathematics
Purdue University
150 N University Street
West Lafayette, IN 47907